Arkansas, 2007

Hail and Damaging Wind in Arkansas, March 1, 2007

March 1, 2007 · NWS JAN · 2 events in 1 county or zone

Another powerful spring storm system developed over the plains and spread eastward causing severe weather from the Mid West to the south-central Gulf Coast states to the Southeast United States. Overall, the Lower Mississippi Valley was spared the brunt of the worst weather with just scattered reports of severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Another powerful spring storm system developed over the plains and spread eastward causing severe weather from the Mid West to the south-central Gulf Coast states to the Southeast United States. Overall, the Lower Mississippi Valley was spared the brunt of the worst weather with just scattered reports of severe weather. However, the Southeast United States was hit quite hard as significant severe storms occurred. This region had many reports of large hail and damaging winds with several strong tornadoes (EF2 to EF3) and a few violent tornadoes (EF4).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 1, 9:10 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 1, 9:10 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CST THU MAR 1 2007

...SEVERE WEATHER OUTBREAK EXPECTED TODAY ESPECIALLY OVER EASTERN
MISSISSIPPI...

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS A NEGATIVELY TILTED POTENT
STORM SYSTEM MOVING THROUGH THE PLAINS INTO THE MIDDLE MISSISSIPPI
VALLEY. EXPECT THE SEVERE ACTIVITY INCREASE OVER THE REGION INTO THIS
AFTERNOON. STILL EXPECT THE BEST CHANCE OF SEVERE ACTIVITY TO
BE ACROSS THE EAST HALF OF THE REGION FOR TODAY. SO WILL MAKE NO CHANGES
TO CURRENT FORECAST. LATEST SURFACE ANALYSIS HAS THE SURFACE
LOW(984MB) OVER NORTHERN MISSOURI WITH THE COLD FRONT MOVING THROUGH
NORTHERN LOUISIANA. AS WE CONTINUE TO WARM UP THIS MORNING AND DESTABILIZE
FURTHER...STORMS WILL RAPIDLY DEVELOP. /17/

PREVIOUS DISCUSSION...SHORT TERM...TODAY AND TONIGHT...
OVERALL...LITTLE HAS CHANGED FROM PREVIOUS THINKING ABOUT THE
EVOLUTION OF TODAYS SEVERE WEATHER SCENARIO...AND MARCH LOOKS TO
COME IN LIKE A LION FOR OUR AREA.  LATEST SURFACE ANALYSIS HAS THE
LOW OVER WESTERN MISSOURI WITH THE WARM FRONT LIFTING NORTH THROUGH
CENTRAL MISSISSIPPI. THE LINE OF 60 DEGREE DEW POINTS EXTENDED FROM
JUST SOUTH OF MERIDIAN TO JUST SOUTH OF GREENVILLE. STRENGTHENING
WAA AHEAD OF THE LOW HAS LED TO THE DEVELOP OF SHOWERS EARLY THIS
MORNING IN OUR CWA WITH THUNDERSTORMS TO OUR NORTH. OUR CWA HAS BEEN
CAPPED AS SEEN ON THE 06Z THU JAN SOUNDING...BUT THIS CAP IS
WEAKENING AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE OVER OUR
CWA DURING THE NEXT SEVERAL HOURS. THE MAIN THREAT FOR SEVERE
WEATHER OVER THE NEXT SEVERAL HOURS WILL BE LARGE HAIL. THERE HAVE
BEEN REPORTS OF LARGE HAIL JUST NORTH OF OUR CWA ALREADY THIS
MORNING.

A QUICK-EVOLVING SCENARIO IS STILL EXPECTED TODAY. AS THE SURFACE
LOW MOVES NORTHEAST...A COLD FRONT WILL ADVANCE OUR WAY. AN INTENSE
MID/UPPER JET STREAK OVER THE SOUTHERN PLAINS WILL PUNCH EAST OVER
OUR CWA. GULF RETURN FLOW WILL CONTINUE BRING WARM MOIST AIR INTO
OUR CWA AHEAD OF THE FRONT. SIGNIFICANT DESTABILIZATION OVER OUR CWA
SHOULD BE ADEQUATE ENOUGH TO SUPPORT AN EXTENSIVE CONVECTIVE
OUTBREAK...GIVEN FAVORABLE LARGE SCALE FORCING FOR UPWARD VERTICAL
MOTION. STRONG WIND FIELDS/SHEAR WILL SUPPORT SEVERE POTENTIAL...
INCLUDING A RISK OF STRONG TORNADOES AND STRONG STRAIGHT LINE
DAMAGING WINDS. IT APPEARS THE GREATEST COMBINATION OF
INSTABILITY...MOISTURE...LIFT AND LOW LEVEL SHEAR WILL TAKE PLACE
OVER EASTERN MS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS.
SPC HAS PLACED THIS AREA IN A HIGH RISK OF SEVERE STORMS TODAY. THE
REMAINDER OF OUR CWA IS IN A MODERATE RISK. THE RISK FOR SEVERE WX
WILL END WITH PASSAGE OF THE COLD FRONT/DRY-LINE IN THE AFTERNOON.
THERE MAY STILL BE A FEW STORMS IN THE EASTERN MOST ZONES EARLY THIS
EVENING BUT ALL PRECIPITATION SHOULD BE OVER WELL BEFORE MIDNIGHT.
OF SECONDARY CONCERN IS THE LAKE WIND ADVISORY TODAY. HAVE EXTENDED
THE AREA A LITTLE FARTHER EAST AS STRONG GRADIENT WINDS SHOULD REACH
CRITERIA NORTHWEST OF A LINE FROM VICKSBURG TO GRENADA. /22/

LONGER TERM...FRIDAY THROUGH NEXT THURSDAY...BECOMES RATHER QUIET
AFTER THE PASSAGE OF THE STORM SYSTEM. HIGH PRESSURE BRIEFLY BUILDS
IN BEHIND THE FRONT FOR FRIDAY. A SHORTWAVE WILL MOVE OVER THE
REGION ON SATURDAY...BUT AM NOT EXPECTING MUCH MORE THAN SOME CLOUD
COVER AS MOISTURE WILL BE LIMITED WITH PWATS OF A HALF INCH OR LESS
ACROSS THE AREA. ONCE THIS MOVES THROUGH...SURFACE HIGH PRESSURE
WILL MOVE IN FROM THE WEST...BECOMING FIRMLY IN PLACE OVER THE
REGION BY SUNDAY NIGHT INTO MONDAY. ANOTHER SHORTWAVE WILL MOVE
THROUGH THE NEARLY ZONAL FLOW DURING THE MIDDLE OF THE WORK
WEEK...WHICH WILL BRING A FRONT AND OUR NEXT BEST RAIN CHANCES
THROUGH THE AREA DURING THAT TIME. THE MAIN CHANGES MADE TO POPS
WERE TO LOWER AFTER THE PASSAGE OF THIS STORM SYSTEM THROUGH THE
MIDDLE OF NEXT WEEK AS DRY AIR WILL BE IN PLACE OVER THE AREA WITH
PWATS MAXING OUT AT 0.5 INCH.

A COOLER DRIER AIRMASS WILL MOVE INTO PLACE AFTER THE PASSAGE OF
THIS STORM SYSTEM...AND THE AREA WILL BE ABLE TO SEE NEAR FREEZING
TEMPERATURES FOR THE WEEKEND AND EARLY NEXT WEEK.  FOLLOWED RATHER
CLOSE TO GUI FOR TEMPERATURES IN THE LONG TERM.  THE MAIN CHANGES
MADE WERE TO GIVE A SLIGHTLY BIGGER DIURNAL DIFFERENCE AT THE END OF
THE WEEKEND/BEGINNING OF THE WORK WEEK WHEN HIGH PRESSURE FIRMLY
OVER THE AREA WILL GIVE WAY TO CLEARING SKIES. /14/

&&

.AVIATION...CONDITIONS ARE EXPECTED TO DETERIORATE THIS MORNING AS
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL AFFECT TAF SITES.
THUNDERSTORMS SHOULD PRIMARILY AFFECT GLH/GWO IN THE MORNING AND IN
THE AFTERNOON AT GTR/JAN/MEI/HBG. VFR CONDITIONS SHOULD RESUME AFTER
00Z FRI AT MOST SITES. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  42  70  38 /  79  12   7   7
MERIDIAN      75  41  70  39 /  91  35   8   7
VICKSBURG     71  42  70  38 /  74  10   7   6
HATTIESBURG   76  44  73  39 /  92  29   8   9
NATCHEZ       72  42  71  38 /  74  10   7   6
GREENVILLE    71  42  66  36 /  74   9   6   6
GREENWOOD     71  41  66  36 /  79  11   6   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
     025>028-034>036-040>042-047.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
     015-016-023-025.

AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

SHORT TERM/AVIATION: 22
LONG TERM: 14
Hazardous weather outlook, Mar 1, 6:04 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0604 AM CST THU MAR 01 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021204-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0604 AM CST THU MAR 01 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE WHOLE OUTLOOK
AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES
ACROSS THE LOWER MISSISSIPPI VALLEY REGION. THE GREATEST RISK FOR
SEVERE WEATHER SHOULD BE IN CENTRAL MISSISSIPPI BY EARLY
AFTERNOON.

THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST
AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT
APPROACHES. THE ENVIRONMENT WILL BECOME VERY SUPPORTIVE OF
SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS
BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED
ALONG AND NORTHEAST OF A GRENADA TO MERIDIAN LINE...BUT THE
ENTIRE OUTLOOK AREA WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT
WEATHER.

AS THE COLD FRONT PUSHES THROUGH...SEVERE WEATHER WILL BECOME
FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON AND SHOULD
COME TO AN END BEFORE SUNSET.

PERSONS ARE URGED TO BE PREPARED TO TAKE QUICK ACTION SHOULD
TORNADO WARNINGS BE ISSUED.

...NON PRECIPITATION...
STRONG SOUTHERLY WINDS AHEAD OF THE DEVELOPING LOW PRESSURE
SYSTEM AND COLD FRONT WILL GUST TO ABOVE 25 MPH AT TIMES TODAY IN
THE DELTA AND ABOVE 20 MPH ELSEWHERE. A LAKE WIND ADVISORY IS IN
EFFECT TODAY OVER THE NORTHWEST PORTIONS OF THE OUTLOOK
AREA...GENERALLY ALONG AND NORTHWEST OF A VICKSBURG TO GRENADA
LINE...WHERE WINDS WILL BE SUSTAINED ABOVE 20 MPH AT TIMES. IN
ADDITION...THE STRONG SOUTHERLY WINDS WILL BE SHIFTING TO THE
NORTHWEST BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TODAY. AFTER TODAY...ACTIVATION IS NOT
EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Mar 1, 6:30 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 AM CST THU MAR 1 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011800-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
630 AM CST WED FEB 28 2007

...POTENTIALLY DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE
REGION TODAY...SIGNIFICANT TORNADOES POSSIBLE...

A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE WHOLE OUTLOOK AREA
TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES ACROSS
THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT TOWARD
THE AREA.

THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST
AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT
APPROACHES. THE ENVIRONMENT WILL BECOME VERY SUPPORTIVE FOR THE
RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF
TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS
EXPECTED ALONG AND NORTHEAST OF A GRENADA TO MERIDIAN LINE...BUT THE
ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT WEATHER.

A TORNADO WATCH IS ALREADY IN EFFECT FOR NORTHEAST LOUISIANA AND
SOUTHEAST ARKANSAS UNTIL 2 PM CST. THE RISK OF SEVERE WEATHER IS
EXPECTED TO INCREASE DRAMATICALLY ACROSS WESTERN MISSISSIPPI THROUGH
MID MORNING...AND AN ADDITIONAL TORNADO WATCH WILL LIKELY BE ISSUED
FOR MUCH OF MISSISSIPPI WITHIN THE NEXT COUPLE OF HOURS.

AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN
MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE
WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE THREAT WILL BECOME
FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE COMING
TO AN END BEFORE SUNSET.

AEG/MME
Special weather statement, Mar 1, 8:37 AM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
837 AM CST THU MAR 1 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011437-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
837 AM CST THU MAR 1 2007

DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE REGION TODAY...
SIGNIFICANT TORNADOES POSSIBLE...MAINLY EAST OF THE MISSISSIPPI RIVER

A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE MOST OF THE OUTLOOK
AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES
ACROSS THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT
TOWARD THE AREA.

THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST
AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT
ACCELERATES EASTWARD. THE ENVIRONMENT IS VERY SUPPORTIVE FOR
THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE
SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY
IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO FOREST TO QUITMAN
LINE...BUT THE ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE
VIOLENT WEATHER.

A PARTICULARLY DANGEROUS TORNADO WATCH IS ALREADY IN EFFECT FOR
ALL LOCATIONS EAST OF THE MISSISSIPPI RIVER UNTIL 6 PM...A TORNADO
WATCH CONTINUES FOR NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS UNTIL
2 PM CST. THE RISK OF SEVERE WEATHER IS EXPECTED TO INCREASE
DRAMATICALLY ACROSS CENTRAL MISSISSIPPI THROUGH MIDDAY...AND THEN
THIS AFTERNOON FOR LOCATIONS FARTHER EAST.

AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN
MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE
WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE RISK WILL BECOME
FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE
ENDING BY AROUND SUNSET.

40
Special weather statement, Mar 1, 8:39 AM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CST THU MAR 1 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011900-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
839 AM CST THU MAR 1 2007

DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE REGION TODAY...
SIGNIFICANT TORNADOES POSSIBLE...MAINLY EAST OF THE MISSISSIPPI RIVER

A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE MOST OF THE OUTLOOK
AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES
ACROSS THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT
TOWARD THE AREA.

THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST
AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT
ACCELERATES EASTWARD. THE ENVIRONMENT IS VERY SUPPORTIVE FOR
THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE
SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY
IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO FOREST TO QUITMAN
LINE...BUT THE ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE
VIOLENT WEATHER.

A PARTICULARLY DANGEROUS TORNADO WATCH IS ALREADY IN EFFECT FOR
ALL LOCATIONS EAST OF THE MISSISSIPPI RIVER UNTIL 6 PM...A TORNADO
WATCH CONTINUES FOR NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS UNTIL
2 PM CST. THE RISK OF SEVERE WEATHER IS EXPECTED TO INCREASE
DRAMATICALLY ACROSS CENTRAL MISSISSIPPI THROUGH MIDDAY...AND THEN
THIS AFTERNOON FOR LOCATIONS FARTHER EAST.

AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN
MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE
WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE RISK WILL BECOME
FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE
ENDING BY AROUND SUNSET.

40
Local storm report, Mar 1, 10:58 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND GST     ARCHIE                  31.58N 91.97W
03/01/2007  E0.00 MPH        CATAHOULA          LA   PUBLIC

            60MPH WIND IN ARCHIE

&&

JCULIN

The radar

The Jackson/Brandon,MS radar (KDGX), 165 km away, was scanning. The volume nearest the first event began at 17:07 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Chicot

When
March 1, 11:08 AM CST to 11:15 AM CST
Where
Chicot County, 2 mi SE of Lake Vlg to 7 mi E of Lake Vlg
Measured
0.88 in hail
Reported by
Public
Coordinates
33.310, -91.255

Thunderstorm Wind, Chicot

When
March 1, 11:08 AM CST
Where
Chicot County, 0.69 mi S of Lake Vlg
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.320, -91.280

Numerous large limbs were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15827, 15828.